Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Grand Rapids, MI

July 29, 2011Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 29, 2011, 1:30 AM EDT for Van Buren County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2011, 1:30 AM EDT (05:30 UTC)
Expired
Jul 29, 2011, 2:03 AM EDT
In force
33 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 1:45 AM EDTTSTM WND DMGPaw Paw, MIA FEW TREES REPORTED DOWN ACROSS THE COUNTY. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS53 KGRR 290530
SVRGRR
MIC159-290615-
/O.NEW.KGRR.SV.W.0092.110729T0530Z-110729T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
130 AM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 215 AM EDT

* AT 129 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DECATUR..AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DECATUR...            PAW PAW...            PORTER TWP...
  LAWRENCE...           LAWTON...             KEELER...
  MATTAWAN...           HAMILTON TWP...       ALMENA...
  TEAPOT DOME...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4207 8621 4227 8615 4231 8577 4207 8576
TIME...MOT...LOC 0530Z 276DEG 43KT 4212 8596
WIND...HAIL 60MPH 0.00IN

$$

LAURENS
1 follow-up statement
596 
WWUS53 KGRR 290603
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
203 AM EDT FRI JUL 29 2011

MIC159-290612-
/O.CAN.KGRR.SV.W.0092.000000T0000Z-110729T0615Z/
VAN BUREN MI-
203 AM EDT FRI JUL 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN BUREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE OVERNIGHT.

LAT...LON 4207 8621 4227 8615 4231 8577 4207 8576
TIME...MOT...LOC 0602Z 276DEG 43KT 4206 8545

$$

MEADE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:55 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 28, 11:55 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 PM EDT THU JUL 28 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(335 PM EDT THU JUL 28 2011)
ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAIN IS EXPECTED
TONIGHT...WHICH WILL RESULT IN A SIGNIFICANT THREAT FOR FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA
UNTIL FRIDAY AFTERNOON. A WEAK SURGE OF DRIER AIR WILL PUSH SOUTH
THROUGH THE AREA FRIDAY AFTERNOON...BRINGING A DRY BUT HOT WEEKEND.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE MIDDLE OF NEXT
WORK WEEK.

&&

.SHORT TERM...(335 PM EDT THU JUL 28 2011)
(TONIGHT THROUGH FRIDAY NIGHT)
THE FLASH FLOOD WATCH STILL LOOKS ON TRACK...AS WE EXPECT EPISODES
OF HEAVY RAIN TONIGHT...PARTICULARLY BEFORE 2 AM FRIDAY. SPC HAS
PLACED AREAS SOUTH OF I-96 IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TONIGHT...BUT CURRENT THINKING IS THAT THE PRIMARY THREATS WILL BE
FLOODING FROM LOCALLY HEAVY RAIN. MAIN CHANGES TO THE FORECAST WERE
TO INCREASE POPS TONIGHT.

WATER VAPOR IMAGES SHOW A WELL DEFINED UPPER PV MAX CROSSING THE
IA/MN BORDER THIS AFTERNOON. AN ADDITIONAL PV MAX WAS CROSSING THE
UPPER MIDWEST NEAR THE CANADIAN BORDER. AN MCS DRIVEN BY THE FIRST
PV MAX APPEARS TO BE WEAKENING AND LIMITING DOWNSTREAM INSOLATION.

ALTHOUGH THE SECOND PV MAX SHOULD PASS NORTH OF THE AREA...WE EXPECT
IT TO HELP THE LOW-LEVEL JET TONIGHT. CURRENT PROFILER/VWP DATA
SUGGEST THAT THE SHORT RANGE MODELS ALREADY ARE UNDER-REPRESENTING
LOW-LEVEL FLOW. AN EXTREMELY MOIST ATMOSPHERE /PRECIPITABLE WATER
GREATER THAN 2 INCHES/ COMBINED WITH A FAVORABLE ENVIRONMENT FOR
TRAINING/BACK-BUILDING CELLS NORTH OF A STATIONARY BOUNDARY ALL
POINT TOWARDS A VERY GOOD SETUP FOR ADDITIONAL VERY HEAVY RAIN
TONIGHT.

FOR FRIDAY AND FRIDAY NIGHT...FLOW VEERING TO THE NW BEHIND THE
EXITING PV MAX WILL USHER DRIER AIR INTO THE REGION AND END RAIN
CHANCES FOR THE AREA.

&&

.LONG TERM...(335 PM EDT THU JUL 28 2011)
(SATURDAY THROUGH THURSDAY)
AN UPPER RIDGE WILL REDEVELOP OVER THE PLAINS DURING THE WEEKEND
BEFORE GRADUALLY FLATTENING AGAIN TOWARD THE MIDDLE OF NEXT WEEK.
THE CHANCE FOR PCPN SUNDAY NIGHT ISN/T LOOKING REAL GOOD. A WEAK
COLD FRONT WILL PUSH SOUTH THROUGH THE CWA SUNDAY NIGHT. MOISTURE
TRANSPORT VECTORS RATHER SMALL. GIVEN THE OVERNIGHT TIMING...
INSTABILITY WILL BE AT A MINIMUM.

DRY WX THEN UNTIL LATE TUESDAY AHEAD OF THE NEXT FRONT. THAT FRONT
HAS MORE OF A PUNCH TO IT AND SHOULD ALSO HAVE MORE MOISTURE TO WORK
WITH. TUESDAY NIGHT LOOKS LIKE THE TIMEFRAME THAT HAS THE HIGHEST
CHANCE OF SEEING RAIN DURING THE EXTENDED PERIOD.

GIVEN THE RIDGE NEARBY...HIGH TEMPS DURING THE PERIOD WILL REMAIN
AOA AVERAGE.

&&

.AVIATION...(1155 PM EDT THU JUL 28 2011)
AT 0345Z... NUMEROUS TSTMS WITH VERY HVY RAIN WERE DEVELOPING AND
EXPANDING OVER SRN LWR MI. THESE STORMS SHOULD LAST THROUGH ABOUT
09Z THEN MOVE OUT OF THE AREA. MKG MAY NOT BE IMPACTED MUCH IF AT
ALL WITH TSTMS AFTER 06Z... AND THE STORMS SHOULD END IN A NW TO SE
FASHION AFTER 07Z-08Z.  A BRIEF PERIOD OF MVFR/LOCAL IFR CIGS MAY
ACCOMPANY THE PASSAGE OF THE COLD FRONT LATE TONIGHT INTO MID
MORNING FRIDAY... OTHERWISE WIDESPREAD /HIGH CONFIDENCE/ VFR
CONDITIONS WILL DEVELOP FOR FRIDAY BY 18Z.

&&

.MARINE...(335 PM EDT THU JUL 28 2011)
NO CONCERNS THROUGH THE PERIOD DUE TO A WEAK PRESSURE GRADIENT...
RESULTING IN LIGHT WINDS AND LOW WAVE HEIGHTS.

&&

.HYDROLOGY...(335 PM EDT THU JUL 28 2011)
THE THREAT REMAINS HIGH FOR LOCALIZED FLASH FLOODING TONIGHT.
DOPPLER RADAR AND RAINFALL REPORTS BOTH INDICATE THAT 4+ INCHES OF
RAIN HAD FALLEN IN A SWATH EXTENDING SOUTHEAST FROM GRAND RAPIDS TO
JUST SOUTH OF LANSING. CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL
HEAVY RAIN TONIGHT...WITH RAINFALL RATES OF 1-2 INCHES PER HOUR
CERTAINLY POSSIBLE. CREEKS AND SOME MAINSTEM RIVERS ALREADY HAVE
RISEN FROM THE PREVIOUS RAIN. THESE FACTORS...COMBINED WITH
SATURATED SOIL CONDITIONS...SUGGEST THAT ADDITIONAL LOCALIZED FLASH
FLOODING AND CREEK/RIVER RISES CAN BE EXPECTED TONIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH IN EFFECT SOUTH OF A WHITEHALL TO ALMA LINE
     UNTIL FRIDAY AFTERNOON.
LM...NONE.

&&

SYNOPSIS:    TJT
SHORT TERM:  TJT
LONG TERM:   93
AVIATION:    MEADE
MARINE:      TJT
HYDROLOGY:   TJT
Hazardous weather outlook, Jul 28, 3:40 PM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT THU JUL 28 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-291000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
340 PM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING ARE
EXPECTED AGAIN TONIGHT. ALTHOUGH THERE IS A SLIGHT RISK FOR DAMAGING
WINDS...THE MAIN THREAT WILL BE FLASH FLOODING. STORMS ARE EXPECTED
TO MOVE TO THE EAST AROUND 30 MPH...BUT SOME AREAS MAY SEE PROLONGED
PERIODS OF HEAVY RAIN FROM A SERIES OF STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR HEAVY RAIN SHOULD END FRIDAY MORNING. HOWEVER...
SWOLLEN CREEKS AND STREAMS WILL CONTINUE TO POSE A FLOODING HAZARD
IN SOME AREAS. ANYONE LIVING NEAR THE LARGER RIVERS AND STREAMS
SHOULD MONITOR RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT MAINLY SOUTH OF I-96 TO
MONITOR FLOODING.

LMZ844>849-291000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
340 PM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING ARE
EXPECTED
AGAIN TONIGHT. THERE IS A SLIGHT RISK FOR WINDS GREATER THAN 34
KNOTS NEAR THE STRONGER STORMS. STORMS ARE EXPECTED
TO MOVE TO THE EAST AROUND 30 MPH...BUT SOME AREAS MAY SEE PROLONGED
PERIODS OF HEAVY RAIN FROM A SERIES OF STORMS. EXPECT LOCALLY HEAVY
RAINFALL... FREQUENT CLOUD TO WATER LIGHTNING...GUSTY WINDS AND
INCREASED WAVE HEIGHTS NEAR THE BIGGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE INTO MID MORNING FRIDAY WITH LOCALLY
HEAVY RAINFALL... GUSTY WINDS...INCREASED WAVE HEIGHTS AND
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

TJT

In the hours before

Special weather statement, Jul 28, 11:12 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 PM EDT THU JUL 28 2011

MIZ065-290415-
BARRY-
1112 PM EDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF HASTINGS...MOVING EAST NORTHEAST
AT 30
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HASTINGS...           FREEPORT...           WOODLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4258 8555 4273 8554 4277 8550 4277 8507
      4268 8507 4253 8550
TIME...MOT...LOC 0311Z 241DEG 27KT 4266 8544

LAURENS
Local storm report, Jul 28, 11:55 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 PM EDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
07/28/2011  M0.54 INCH       OTTAWA             MI   TRAINED SPOTTER

            2 HOUR RAINFALL ENDING AT 1150 PM.

&&

MKALEMBK
Local storm report, Jul 29, 12:10 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1210 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HEAVY RAIN       2 S HOLLAND             42.75N 86.11W
07/28/2011  M0.80 INCH       ALLEGAN            MI   ASOS

            1 HOUR RAINFALL ENDING AT 1153 PM.

&&

MKALEMBK
Local storm report, Jul 29, 12:21 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1221 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HEAVY RAIN       3 SW WAYLAND            42.64N 85.68W
07/29/2011  M1.47 INCH       ALLEGAN            MI   TRAINED SPOTTER

            1 HOUR RAINFALL ENDING AT 1220 AM.

&&

MKALEMBK
Special weather statement, Jul 29, 12:26 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 AM EDT FRI JUL 29 2011

MIZ064>066-071-072-290600-
ALLEGAN-BARRY-EATON-KALAMAZOO-VAN BUREN-
1226 AM EDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
CHARLOTTE TO SOUTH HAVEN...MOVING EAST AT 30 MPH.

FUNNEL CLOUDS...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BANGOR...             KALAMO...             BREEDSVILLE...
  POTTERVILLE...        CHARLOTTE...          GLENDALE...
  GOBLES...             DIMONDALE...          BANFIELD...
  LACEY...              KENDALL...            HICKORY CORNERS...
  ALAMO...              ASSYRIA...            BELLEVUE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4252 8623 4273 8460 4257 8461 4245 8476
      4242 8507 4242 8530 4230 8576 4225 8636
TIME...MOT...LOC 0425Z 273DEG 35KT 4258 8486 4235 8618

LAURENS
Special weather statement, Jul 29, 1:15 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
115 AM EDT FRI JUL 29 2011

MIZ071-072-290645-
KALAMAZOO-VAN BUREN-
115 AM EDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF SOUTH HAVEN...MOVING EAST AT 40
MPH.

FUNNEL CLOUDS...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LACOTA...             BANGOR...             GRAND JUNCTION...
  BREEDSVILLE...        LAWRENCE...           HAMILTON TWP...
  BLOOMINGDALE...       GLENDALE...           DECATUR...
  GOBLES...             PAW PAW...            PORTER TWP...
  KENDALL...            LAWTON...             MATTAWAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4207 8622 4224 8623 4224 8636 4225 8636
      4242 8627 4242 8530 4208 8529
TIME...MOT...LOC 0515Z 269DEG 36KT 4227 8617

LAURENS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:54 PM EDTRiver Flood AdvisoryGRRKent6 days
Jul 28, 8:54 PM EDTRiver Flood AdvisoryGRRIngham50 hr
Jul 28, 8:58 PM EDTRiver Flood AdvisoryGRRKalamazoo63 hr
Jul 28, 9:40 PM EDTRiver Flood WarningGRRIngham4 days
Jul 28, 10:24 PM EDTSpecial Weather StatementGRRKalamazoo66 min
Jul 28, 11:12 PM EDTSpecial Weather StatementGRRBarry63 min
Jul 29, 12:26 AM EDTSpecial Weather StatementGRRAllegan, Barry, Eaton, Van Buren94 min
Jul 29, 12:44 AM EDTFlash Flood WarningGRRAllegan, Barry, Eaton, Ingham8 hr
Jul 29, 12:59 AM EDTSpecial Marine WarningGRR2 hr
Jul 29, 1:15 AM EDTSpecial Weather StatementGRRKalamazoo, Van Buren90 min
Jul 29, 1:45 AM EDTSevere Thunderstorm WarningGRRKalamazoo45 min
Jul 29, 1:53 AM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson97 min
Jul 29, 2:13 AM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson65 min
Jul 29, 2:49 AM EDTSpecial Weather StatementGRRIngham56 min
Jul 29, 3:51 AM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo, Van Buren12 hr
Jul 29, 8:41 AM EDTRiver Flood AdvisoryGRRIngham75 min
Jul 29, 8:41 AM EDTRiver Flood AdvisoryGRRClinton14 hr
Jul 29, 9:52 AM EDTRiver Flood WarningGRRIngham13 hr
Jul 29, 9:52 AM EDTRiver Flood WarningGRRBarry4 days
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRREaton4 days
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKent36 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKent36 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKent5 days
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRIngham60 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRCalhoun12 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKalamazoo12 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRAllegan36 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.